What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 14, 2:38 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 14, 2:38 PM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
338 PM EDT Sun Apr 14 2019
...Strong to Severe storms possible this afternoon, with a chance
for Tornadoes, mainly across SE GA...
.Near Term.../through Tonight/...
High pressure is to the east southeast this afternoon, as a cold
front approaches from the west. Between these two features, an
enhanced pressure gradient has resulted in breezy conditions,
with highs above normal.
While convection is possible across the whole forecast area this
afternoon, two main areas of convection are expected to affect
the region.
One area could cluster near coastal NE FL, as diurnal instability
increases in the warm and moist airmass. The storms that develop
in this area during the mid afternoon, will then move northeast
and off the coast later this afternoon. A few of these storms
could become strong.
The next area is the line moving east into forecast area just
ahead of the front. This line will move into central portion of
region by 00z, and weaken as it loses diurnal heating, and better
support moves to the north with the surface low. Strong to severe
storm potential over inland SE GA this afternoon, with a few
isolated tornadoes possible.
The front will move southeast of the forecast area overnight, with
high pressure building from the west. Noticeably drier and cooler
air will advect in during the overnight with lows falling into the
50s.
&&
.Short Term.../Monday through Thursday/...
High pressure will build to the west Monday, to the north Monday
night, then to the northeast Tuesday, and to the east Wednesday
through Thursday. With the high to the west Monday, a dry northwest
flow will provide sunny skies, and keep temperatures a little below
normal. Skies will remain clear into Monday night, and with the
exception of coastal NE FL, temperatures will fall into the 40s.
With the high to the north, the flow becomes more north
northeasterly Monday night. This will result in warmer temperatures
over coastal NE FL, due to the flow coming across the relatively
warmer coastal waters. Skies should remain mostly clear into
Tuesday, with the flow more onshore. Temperatures will begin to
moderate back into the 80s inland, but hold in the 70s along the
coast due to flow across relatively cooler waters.
As the high builds more to the east mid week, the flow will become
more southeast to southerly resulting in an increasingly warm and
moist airmass. By Thursday, enough diurnal instability is expected
for isolated to scattered showers/storms to develop and move north
across the region. Temperatures will continue to moderate, with
highs near 90 inland by Thursday.
&&
.Long Term.../Thursday night through Sunday/...
High pressure will move to the east southeast Thursday night, as a
cold front approaches from the west. This front is expected to reach
western counties during the morning hours Friday, then sweep east
across region through the day on Friday. With this timing the front
could cross the region during peak diurnal heating leading to a
round of strong to possibly severe storms Friday. Troughing will
remain across the area Friday night, with high pressure building
from the southwest Saturday afternoon. With the troughing in place
Friday night into Saturday clouds will linger along with the chance
for showers. The high will build to the west Saturday night then to
the north Sunday.
Near to above normal temperatures expected for Friday, which will
depend on the timing of the front. Temperatures will trend below
normal Saturday, and near normal for Sunday.
&&
.Marine...
A cold front will sweep east across the region through Tonight.
Troughing will remain across the region into Monday helping to keep
winds elevated as high pressure builds further to the west. The high
will build to the north northwest Monday night, then to the
northeast Tuesday, then toward the east Wednesday into Thursday. A
cold front is expected to cross the region Friday with a round of
storms expected.
Rip Currents: SE GA Moderate Today, Low Monday
NE FL Moderate Today, Low Monday
&&
Fire Weather...
MinRH values could reach critical thresholds Monday and Tuesday. An
elevated fire danger will be possible Monday, depending on how fast
the winds subside.
&&
.AVIATION...
VFR ceilings of 3000-4000 feet will prevail at the regional terminals
through around 20Z. Sustained southerly surface winds of 15-20 knots
will prevail outside of any thunderstorm development through 23Z,
with frequent gusts of 25-30 knots expected. Thunderstorms are
expected to develop east of GNV towards 20Z and will affect the
remainder of the regional terminals through 23Z, with some potential
for strong downburst winds in excess of 35 knots and IFR conditions
possible within stronger activity. Showers and thunderstorms will
reach the GNV terminal just after 23Z, with a brief period of IFR
conditions and gusty winds possible. Breezy southwesterly winds,
sustained near 15 knots, will shift to westerly after 06Z at the
regional terminals as showers end by 04Z and VFR conditions prevail
thereafter.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 53 70 49 80 / 10 0 0 0
SSI 58 72 56 74 / 20 0 0 0
JAX 57 75 53 79 / 20 0 0 0
SGJ 60 76 58 78 / 20 0 0 0
GNV 57 75 51 83 / 30 0 0 0
OCF 58 76 52 84 / 30 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 4 PM EDT Monday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 10 AM EDT Monday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&
23/NelsonIn the hours before
Special weather statement, Apr 14, 2:47 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
347 PM EDT Sun Apr 14 2019
GAZ149-163-142045-
Atkinson GA-Clinch GA-
347 PM EDT Sun Apr 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON AND NORTHWESTERN CLINCH
COUNTIES UNTIL 445 PM EDT...
* At 346 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Hahira, or near Adel, moving
northeast at 45 mph.
* Wind gusts of 50 to 55 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Pearson, Willacoochee, Du Pont and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia.
LAT...LON 3142 8314 3142 8296 3140 8296 3140 8285
3136 8282 3136 8265 3099 8286 3098 8297
3118 8297 3119 8305 3123 8305 3128 8303
3131 8306 3134 8307 3136 8310 3139 8311
3140 8314
TIME...MOT...LOC 1946Z 220DEG 39KT 3105 8343
NELSONSpecial weather statement, Apr 14, 2:58 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
358 PM EDT Sun Apr 14 2019
GAZ133-142045-
Jeff Davis GA-
358 PM EDT Sun Apr 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR JEFF DAVIS COUNTY UNTIL 445 PM
EDT...
* At 358 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Broxton, moving northeast at 50
mph.
* Wind gusts of 50 to 55 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Hazlehurst, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 700 PM EDT for southeastern
Georgia.
LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
3175 8255 3173 8252 3167 8252 3167 8284
3182 8284 3183 8279 3185 8279 3186 8276
3192 8268 3193 8259 3196 8256 3195 8249
3195 8248 3196 8250 3197 8248
TIME...MOT...LOC 1958Z 229DEG 42KT 3164 8293
NELSONSpecial weather statement, Apr 14, 3:06 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
406 PM EDT Sun Apr 14 2019
FLZ037-038-138-142045-
Coastal Flagler FL-Putnam FL-Inland Flagler FL-
406 PM EDT Sun Apr 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER AND SOUTHEASTERN
PUTNAM COUNTIES UNTIL 445 PM EDT...
* At 406 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Fruitland, or near Crescent
City, moving northeast at 25 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Palm Coast, Crescent City, Pomona Park, Andalusia, Marineland,
Fruitland, Espanola and Lake Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2937 8148 2935 8157 2944 8166 2963 8146
2963 8132 2965 8132 2964 8131 2967 8126
2966 8125 2967 8122 2971 8123 2970 8124
2971 8124 2972 8123 2974 8124 2958 8112
2957 8112
TIME...MOT...LOC 2006Z 223DEG 20KT 2940 8159
ENYEDISpecial weather statement, Apr 14, 3:15 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Sun Apr 14 2019
FLZ024-025-032-033-037-038-124-125-133-138-GAZ166-364-142115-
Coastal Flagler FL-Coastal St. Johns FL-Inland Duval FL-Putnam FL-
Inland Flagler FL-Inland Nassau FL-Coastal Nassau FL-Clay FL-
Coastal Duval FL-Inland St. Johns FL-Western Charlton GA-
Coastal Camden GA-
415 PM EDT Sun Apr 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER...NASSAU...
ST. JOHNS...CENTRAL PUTNAM...CLAY...DUVAL...SOUTH CENTRAL CAMDEN AND
SOUTHEASTERN CHARLTON COUNTIES UNTIL 515 PM EDT...
* Showers were starting to developing across the Jacksonville Metro
area, extending southward along the St. Johns River basin. This
activity will intensity into isolated thunderstorms as it
approaches the Atlantic coast. Lightning and gusty winds are
expected.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Jacksonville, St. Marys, Saint Augustine, Fernandina Beach,
Palatka, Orange Park, Green Cove Springs, Hilliard, Callahan and
Pomona Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2963 8132 2962 8152 2951 8152 2939 8173
3024 8205 3065 8204 3076 8174 3073 8157
3076 8158 3071 8154 3076 8154 3067 8141
3025 8135 2971 8116
TIME...MOT...LOC 2014Z 215DEG 24KT 3017 8175 2935 8160
ENYEDISpecial weather statement, Apr 14, 3:28 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
428 PM EDT Sun Apr 14 2019
FLZ020-021-035-122-222-142115-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
Gilchrist FL-
428 PM EDT Sun Apr 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST...COLUMBIA...
SUWANNEE AND HAMILTON COUNTIES UNTIL 515 PM EDT...
* At 428 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Madison
to near Mayo to 6 miles southwest of Cross City. Movement was
northeast at 55 mph.
* Wind gusts up to 50 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Lake City, Live Oak, Jasper, Jennings, White Springs, Bell,
Ichetucknee Spring, Suwannee River State Park, Suwannee Springs and
Columbia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3059 8255 2993 8260 2960 8296 2976 8295
2980 8292 2981 8293 2983 8289 2988 8287
2989 8292 2996 8293 3008 8307 3012 8323
3026 8325 3039 8317 3042 8322 3046 8322
3047 8324 3062 8327 3063 8331 3063 8322
TIME...MOT...LOC 2028Z 224DEG 49KT 3047 8340 3007 8308 2958 8321
ENYEDISpecial weather statement, Apr 14, 3:34 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
434 PM EDT Sun Apr 14 2019
FLZ038-138-142115-
Coastal Flagler FL-Inland Flagler FL-
434 PM EDT Sun Apr 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER COUNTY UNTIL 515 PM
EDT...
* At 433 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Crescent City to near Pierson. Movement was northeast at 45 mph.
* Small hail and wind gusts of 50 to 55 mph possible with these
storms.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Marineland, Beverly Beach and
Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2947 8108 2946 8112 2943 8110 2941 8115
2927 8115 2926 8141 2940 8142 2939 8146
2940 8148 2947 8150 2966 8125 2967 8122
2969 8123 2973 8117
TIME...MOT...LOC 2033Z 214DEG 38KT 2938 8149 2928 8138
ENYEDI